MAUDE Adverse Event Report: INSPIRE MEDICAL SYSTEMS INC INSPIRE; SENSING LEAD

INSPIRE MEDICAL SYSTEMS INC INSPIRE; SENSING LEAD
Model Number MODEL 4323
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 09/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pneumothorax was caused by a surgical tool called a ribbon retractor.This tool is not manufactured by inspire medical systems but since it caused the pneumothorax while being used during an inspire implant procedure, specifically in preparation for placement of the inspire model 4323 sensing lead we are filing this mdr.
 
Event or Problem Description
During tunnelling, prior to placement of the sensor lead, physician was using a malleable ribbon retractor which is not an inspire product.The retractor was placed into the intercostal space but planed slightly below the internal intercostal fibers.A slight noise was noted and some small bubbles were observed.Corrective measures were taken to manage what appeared to be a small pneumothorax.No lung collapse or volume change was noted and once it was determined the situation was stable the sensor was placed and the case completed as normal.The patient was observed and no further complications were noted.

Brand Name
INSPIRE
Common Device Name
SENSING LEAD
Manufacturer (Section D)
INSPIRE MEDICAL SYSTEMS INC
9700 63rd ave n
suite 200
maple grove MN 55369
MDR Report Key7945364
Report Number3007666314-2018-00043
Device Sequence Number10976943
Product Code MNQ
UDI-Device Identifier10855728005496
UDI-Public10855728005496
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P130008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMODEL 4323
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2017
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;